MAUDE Adverse Event Report: GENESYS SPINE AIS-C CERVICAL STANDALONE SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION

GENESYS SPINE AIS-C CERVICAL STANDALONE SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION
Model Number GAC3D-06LL
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device or other product related factors (i.E.Design, qc, labeling) possibly contributing to the health hazard: a defect in the materials used to construct the interbody or the anchors could contribute to a product malfunction.However, based on a review of the drawing, dhrs and the returned device, the interbodies and anchors were manufactured to the proper specifications.No anomalies were found during review of the manufacturing records or the returned device.Anchor push-out / expulsion testing was performed on the ais-c stand-alone 3dp interbodies as part of the design verification testing of the system.The average peak force (n) required for anchor push-out (a single anchor) was 263.0n with a standard deviation of 67n which is greater than predicate devices and is also greater than any anticipated anatomical forces.In addition, constructs complete with an interbody and two anchors were constructed and dynamically tested to 5,000,000 cycles without failure (in three different test modalities).That means that the worst-case configuration interbodies and anchors could be assembled and subjected to 5,000,000 cycles of loading without anything breaking or coming loose.The patient's x-ray also shows no signs of deformation of the interbody, lock, and / or the anchors.Based on the lack of deformation / damage to the devices shown on the x-ray, there is no evidence of anchor back-out due to a failure of the ais-c devices.Use related, user, or human performance contributing factors: in review of the images sent (see above) by the complainant, both of the anchors that are backing out of the interbodies are partially contained in the channel of the interbody.The tip of one of the anchors that backed out is shown to have remained embedded in the vertebral body (as intended).The user related factor that could cause anchor back-out is if the user did not visually confirm the anchors were fully deployed and covered by the lock (reference page 12 of genesys spine lc-055 3dp cervical standalone system surgical technique).In discussion with the stryker representative who covered this case user related factor that could cause anchor back-out is that the surgeon did not follow the key steps as outlined below in genesys spine lc-055 3dp cervical standalone system surgical technique: 1.Reverse the compressor/ distractor and apply compression to the interbody device.Once the interbody is under compression, deploy the anchors accordingly.2.Visually confirm the anchors are fully deployed by ensuring the rear face of the anchors are partially covered by the interbody's lock.Based on the investigation activities documented within this complaint file, the most likely cause of the anchor back-out is that the user did not deploy the anchors under compression to the interbody device and the user did not visually confirm the anchors were fully deployed and covered by the lock as outlined in the genesys spine lc-055 3dp cervical standalone system surgical technique.
 
Event or Problem Description
Genesys spine received a complaint from distributor stryker on march 25, 2023 stating "we've received a complaint from the field involving one gac3d-06ll: 6mm 3dp stand-alone cervical large, gac-lg lordotic and one ais-lc cervical anchor; large; event description notes "one day post op, the anchor going up into c3 began to back out of the bone and locking mechanism.The one anchor immediately started to back out 1 day after the completion of the case.When it was noticed on imaging that the one anchor was free floating in the patient's neck, dr weavers partner immediately booked the case to remove the anchor"." revision was performed on (b)(6) 2023 to remove the genesys spine hardware and replace with anchor-c.
 
Event or Problem Description
Genesys spine received a complaint from distributor stryker on march 25, 2023 stating "we've received a complaint from the field involving one gac3d-06ll: 6mm 3dp stand-alone cervical large, gac-lg lordotic and one ais-lc cervical anchor; large; event description notes "one day post op, the anchor going up into c3 began to back out of the bone and locking mechanism.The one anchor immediately started to back out 1 day after the completion of the case.When it was noticed on imaging that the one anchor was free floating in the patient's neck, the doctor's partner immediately booked the case to remove the anchor"." revision was performed on (b)(6) 2023 to remove the genesys spine hardware and replace with anchor-c.
 
Additional Manufacturer Narrative
Device or other product related factors (i.E.Design, qc, labeling) possibly contributing to the health hazard: a defect in the materials used to construct the interbody or the anchors could contribute to a product malfunction.However, based on a review of the drawing, dhrs and the returned device, the interbodies and anchors were manufactured to the proper specifications.No anomalies were found during review of the manufacturing records or the returned device.Anchor push-out / expulsion testing was performed on the ais-c stand-alone 3dp interbodies as part of the design verification testing of the system.The average peak force (n) required for anchor push-out (a single anchor) was 263.0n with a standard deviation of 67n which is greater than predicate devices and is also greater than any anticipated anatomical forces.In addition, constructs complete with an interbody and two anchors were constructed and dynamically tested to 5,000,000 cycles without failure (in three different test modalities).That means that the worst-case configuration interbodies and anchors could be assembled and subjected to 5,000,000 cycles of loading without anything breaking or coming loose.The patient's x-ray also shows no signs of deformation of the interbody, lock, and / or the anchors.Based on the lack of deformation / damage to the devices shown on the x-ray, there is no evidence of anchor back-out due to a failure of the ais-c devices.Use related, user, or human performance contributing factors: in review of the images sent (see above) by the complainant, both of the anchors that are backing out of the interbodies are partially contained in the channel of the interbody.The tip of one of the anchors that backed out is shown to have remained embedded in the vertebral body (as intended).The user related factor that could cause anchor back-out is if the user did not visually confirm the anchors were fully deployed and covered by the lock (reference page 12 of genesys spine lc-055 3dp cervical standalone system surgical technique).User related factors that could cause anchor back-out is that the surgeon did not follow the key steps as outlined below in genesys spine lc-055 3dp cervical standalone system surgical technique: 1.Reverse the compressor/ distractor and apply compression to the interbody device.Once the interbody is under compression, deploy the anchors accordingly.2.Visually confirm the anchors are fully deployed by ensuring the rear face of the anchors are partially covered by the interbody's lock.Based on the investigation activities documented within this complaint file, the most likely cause of the anchor back-out is that the user did not deploy the anchors under compression to the interbody device and the user did not visually confirm the anchors were fully deployed and covered by the lock as outlined in the genesys spine lc-055 3dp cervical standalone system surgical technique.

Brand Name
AIS-C CERVICAL STANDALONE SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION
Manufacturer (Section D)
GENESYS SPINE
1250 s. capital of tx hwy
bldg 3, ste 600
austin TX 78746
Manufacturer Contact
raquel brown
1250 s. capital of tx hwy
bldg 3, ste 600
austin 78746
5123817070
MDR Report Key17002716
Report Number3008455034-2023-00006
Device Sequence Number6286596
Product Code OVE
UDI-Device IdentifierM719GAC3D06LL0
UDI-Public+M719GAC3D06LL0/$$7WS20221004A1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGAC3D-06LL
Device Catalogue NumberGAC3D-06LL
Device Lot NumberWS20221004A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown